Alert archive / Michigan / Beach Hazards Statements in 2025
Beach Hazards Statement 11, NWS Gaylord, MI
NWS Gaylord, MI issued this beach hazards statement at Sep 4, 2025, 4:13 AM EDT for Charlevoix County, Emmet County, Michigan. It took effect at Sep 4, 2025, 1:00 PM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Sep 4, 2025, 4:13 AM EDT (08:13 UTC)
- In effect from
- Sep 4, 2025, 1:00 PM EDT
- Expired
- Sep 4, 2025, 10:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Gaylord, MI
Counties Charlevoix County, MI, Emmet County, MI
The radar
The NCL Michigan radar (KAPX), 66 km from the middle of the area, began a volume at 08:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 00:00Z, 8.2 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 670 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -133 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
358 WHUS43 KAPX 040813 CFWAPX Coastal Hazard Message National Weather Service Gaylord MI 413 AM EDT Thu Sep 4 2025 MIZ016-099-041615- /O.NEW.KAPX.BH.S.0011.250904T1700Z-250905T0200Z/ Emmet-Charlevoix- 413 AM EDT Thu Sep 4 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 1 PM EDT THIS AFTERNOON THROUGH THIS EVENING... * WHAT...Dangerous swimming conditions due to 3 to 5 foot waves and rip currents expected. * WHERE...Emmet and Charlevoix Counties. * WHEN...From 1 PM EDT this afternoon through this evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
1 follow-up statement
928 WHUS43 KAPX 041928 CFWAPX Coastal Hazard Message National Weather Service Gaylord MI 328 PM EDT Thu Sep 4 2025 MIZ016-099-050330- /O.NEW.KAPX.BH.S.0012.250905T0800Z-250906T1200Z/ /O.CON.KAPX.BH.S.0011.000000T0000Z-250905T0200Z/ Emmet-Charlevoix- 328 PM EDT Thu Sep 4 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...BEACH HAZARDS STATEMENT IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... * WHAT...For the first Beach Hazards Statement, dangerous swimming conditions due to 3 to 5 foot waves and rip currents expected. For the second Beach Hazards Statement, dangerous swimming conditions due to 6 to 9 foot waves and rip currents expected expected. * WHERE...Emmet and Charlevoix Counties. * WHEN...For the first Beach Hazards Statement, until 10 PM EDT this evening. For the second Beach Hazards Statement, from late tonight through Saturday morning. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ MIZ017-018-020-021-024>026-030-031-036-042-088-095>098-050330- /O.NEW.KAPX.BH.S.0012.250905T0800Z-250906T1200Z/ Cheboygan-Presque Isle-Leelanau-Antrim-Alpena-Benzie- Grand Traverse-Alcona-Manistee-Iosco-Arenac-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands- 328 PM EDT Thu Sep 4 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... * WHAT...Dangerous swimming conditions due to 6 to 12 foot waves and rip currents expected. * WHERE...Portions of Eastern Upper and Northern Lower Michigan. * WHEN...From late tonight through Saturday morning. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this beach hazards statement went out at Sep 4, 1:28 AM EDT, 2 hours 45 minutes earlier. Its key messages:
- Most numerous showers/storms continue through early this evening.
- Chilly and unsettled weather at times through the weekend.
Area forecast discussion, Sep 4, 1:28 AM EDT, 2 hours 45 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
128 AM EDT Thu Sep 4 2025
.KEY MESSAGES...
- Most numerous showers/storms continue through early this evening.
- Chilly and unsettled weather at times through the weekend.
&&
.SHORT TERM /THROUGH THIS AFTERNOON/...
Issued at 157 PM EDT Wed Sep 3 2025
Pattern Synopsis/Forecast: Anomalously strong closed upper-level low
pressure is currently dropping southeast across western Ontario with
attendant surface low pressure nearing James Bay. Both of these
features begin to pinwheel north tonight before stalling Thursday
through at least Saturday. Surface cold front tied to low pressure
to our north crosses northern MI this afternoon with strong post-
frontal cold air advection late today into tonight. Wrap around
moisture lingers on the backside of this system heading through
Thursday, along with sufficient over-water instability and an
occasional mid-level shortwave racing through larger scale troughing.
Forecast Details: Cold front beginning to make headway into far
western sections of the forecast area this afternoon with most
numerous pre-frontal showers/storms continuing across sections of
northern lower MI. While severe weather is not expected, MLCAPE
progged up to 500 J/kg and increasingly favorable deep layer
shear yields non-zero chances for a stronger storm or two
through the remainder of the afternoon. By early evening, most
numerous showers/storms are expected to be off to our south and
east with a general drying trend across much of the area. That
said, potential exists for some lingering drizzle through the
evening and additional lake induced rain showers, particularly
across the eastern U.P.
Temperatures expected to fall steadily this afternoon into tonight
on the heels of occasionally breezy northwest winds. Lows tonight
generally in the 40s area-wide.
While somewhat of a break in the action is anticipated Thursday,
chilly temperatures topping out in the 50s for many areas along with
occasionally breezy winds will give the day quite the fall-feel.
Some lake induced rain showers possible at times as well,
particularly across sections of Chippewa County and in southwest
flow lake belts of far northwest lower.
&&
.LONG TERM /TONIGHT THROUGH WEDNESDAY/...
Issued at 157 PM EDT Wed Sep 3 2025
By Thursday evening, large scale troughing remains overhead with a
pronounced shortwave expected to be rounding the base of the trough
over the upper MS Valley. This wave progged to arrive into the
western Great Lakes late Thursday night/Friday morning. Coinciding
sfc low pressure development expected to aid in another round of
more numerous showers and gusty winds with potential for the fall's
first widespread gale wind event on parts of the Great Lakes. Temps
Friday similar to that of Thursday with many areas struggling to get
out of the 50s. Best potential for lower 60s near Saginaw Bay.
Saturday and potentially into Sunday features continued cool and
occasionally breezy conditions. Low pressure continues to spin to
our north before eventually departing late in the weekend.
Occasional mid-level waves, pockets of deeper wrap around moisture
and a favorable over-water thermal gradient likely to continue to
bring periods of lake enhanced rain showers at times.
Early next week, longer range ensemble means suggest more zonal
upper-level flow arriving overhead with sfc high pressure
trekking in from the west as early as Sunday night through the
end of the forecast period. Trends suggest a return to more
tranquil conditions locally with high temperatures rebounding
into the 60s for Monday and near 70 degrees for many areas
Tuesday. Potentially some nighttime frost concerns Sunday
night/Monday night.
&&
.AVIATION /06Z TAFS THROUGH 06Z FRIDAY/...
Issued at 128 AM EDT Thu Sep 4 2025
Mainly VFR, with lake effect rain showers possible at times
(especially early Thursday). Chilly air will remain in the area,
but we see some dryer air also push in early this morning. Some
cu/stratocu will be seen, but mainly VFR. Conditions will worsen
late Thursday night, just beyond this TAF period. Somewhat gusty
wsw to w winds.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...None.
MARINE...Small Craft Advisory until 2 AM EDT early this morning for
LHZ345.
Gale Watch from late tonight through Friday afternoon for
LHZ345>349.
Small Craft Advisory until 5 AM EDT early this morning for
LHZ346>349.
Small Craft Advisory until 5 AM EDT early this morning for
LMZ323-341-342-344>346.
Gale Watch from late tonight through Friday afternoon for
LMZ323-341-342-344>346.
Small Craft Advisory until 5 AM EDT early this morning for
LSZ321.
&&
SHORT TERM...MJG
LONG TERM...MJG
AVIATION...JZHazardous weather outlook, Sep 3, 11:30 PM EDT, 4 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 1130 PM EDT Wed Sep 3 2025 MIZ016>018-020>036-041-042-086>088-095>099-050330- Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands-Charlevoix- 1130 PM EDT Wed Sep 3 2025 This hazardous weather outlook is for Eastern Upper Michigan and Northern Lower Michigan. .DAY ONE...Tonight. An isolated rumble of thunder or two is possible through tonight. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Isolated thunderstorms are possible Friday. High swim risks are expected Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated, but rainfall reports are appreciated, as are reports of waterspouts. For more information visit http://weather.gov/gaylord. LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-050330- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 1130 PM EDT Wed Sep 3 2025 This hazardous weather outlook is for the northern Michigan nearshore waters of Lake Huron, Lake Michigan and Lake Superior. .DAY ONE...Tonight. An isolated rumble of thunder or two is possible through tonight. Severe weather is not expected. Waterspouts are possible on the Great Lakes through tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Waterspouts will remain possible on the Great Lakes through at least Thursday. Gale force wind gusts are possible on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated, but reports of waterspouts are appreciated. For more information visit http://weather.gov/gaylord.
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 4:03 AM EDT | Gale Warning | APX | 36 hr | |
| Sep 4, 4:03 AM EDT | Small Craft Advisory | APX | 64 hr | |
| Sep 4, 3:28 PM EDT | Beach Hazards Statement | APX | Alcona, Alpena, Antrim, Arenac, Benzie, Charlevoix and 9 more | 53 hr |
Nearby
Beach Hazards Statements in Michigan, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.